Alert archive / Michigan / Wind Advisories in 2025
Wind Advisory 1, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Jan 26, 2025, 1:33 PM EST for 24 counties in Michigan. It took effect at Jan 27, 2025, 10:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2025, 1:33 PM EST (18:33 UTC)
- In effect from
- Jan 27, 2025, 10:00 AM EST
- Expired
- Jan 27, 2025, 8:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
All 24 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 13 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898 WWUS73 KAPX 261833 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 133 PM EST Sun Jan 26 2025 MIZ016>018-020>036-041-042-097>099-270415- /O.NEW.KAPX.WI.Y.0001.250127T1500Z-250128T0100Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Mackinac Island/Bois Blanc Island-Beaver Island and surrounding islands-Charlevoix- 133 PM EST Sun Jan 26 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. Strongest winds likely in coastal areas. * WHERE...Northern Lower Michigan. * WHEN...From 10 AM to 8 PM EST Monday. * IMPACTS...Gusty winds will blow around the snow on the ground, creating areas of reduced visibility and possibly slick travel. Unsecured objects will blow around. Isolated power outages are possible. * ADDITIONAL DETAILS...Gusty winds combined with any snow shower activity will reduce visibility to less than one mile at times and result in hazardous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JK
4 follow-up statements
407 WWUS73 KAPX 270205 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 905 PM EST Sun Jan 26 2025 MIZ016>018-020>036-041-042-097>099-271015- /O.CON.KAPX.WI.Y.0001.250127T1500Z-250128T0100Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Mackinac Island/Bois Blanc Island-Beaver Island and surrounding islands-Charlevoix- 905 PM EST Sun Jan 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. Strongest winds likely in coastal areas. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From 10 AM to 8 PM EST Monday. * IMPACTS...Gusty winds will blow around the snow on the ground, creating areas of reduced visibility and possibly slick travel. Unsecured objects will blow around. Isolated power outages are possible. * ADDITIONAL DETAILS...Gusty winds combined with any snow shower activity will reduce visibility to less than one mile at times and result in hazardous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MLR
630 WWUS73 KAPX 270840 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 340 AM EST Mon Jan 27 2025 MIZ016>018-020>036-041-042-097>099-271645- /O.CON.KAPX.WI.Y.0001.250127T1500Z-250128T0100Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Mackinac Island/Bois Blanc Island-Beaver Island and surrounding islands-Charlevoix- 340 AM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST THIS EVENING... * WHAT...Southwest to west winds 20 to 30 mph with gusts up to 45 mph expected. Strongest winds likely in coastal areas. * WHERE...Northern Lower Michigan, along with Mackinac, Bois Blanc, and Beaver Islands. * WHEN...From 10 AM this morning to 8 PM EST this evening. * IMPACTS...Gusty winds will blow around the snow on the ground, creating areas of reduced visibility and possibly slick travel. Unsecured objects will blow around. Isolated power outages are possible. * ADDITIONAL DETAILS...Gusty winds combined with any snow shower activity will reduce visibility to less than one mile at times and result in hazardous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JZ
095 WWUS73 KAPX 271459 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 959 AM EST Mon Jan 27 2025 MIZ016>018-020>036-041-042-097>099-272300- /O.CON.KAPX.WI.Y.0001.250127T1500Z-250128T0100Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Mackinac Island/Bois Blanc Island-Beaver Island and surrounding islands-Charlevoix- 959 AM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Southwest to west winds 20 to 30 mph with gusts up to 45 mph expected. Strongest winds likely in coastal areas. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 8 PM EST this evening. * IMPACTS...Gusty winds will blow around the snow on the ground, creating areas of reduced visibility and possibly slick travel. Unsecured objects will blow around. Isolated power outages are possible. * ADDITIONAL DETAILS...Gusty winds combined with any snow shower activity will reduce visibility to less than one mile at times and result in hazardous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JRK
991 WWUS73 KAPX 271919 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 219 PM EST Mon Jan 27 2025 MIZ016>018-020>036-041-042-097>099-280100- /O.CON.KAPX.WI.Y.0001.000000T0000Z-250128T0100Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Mackinac Island/Bois Blanc Island-Beaver Island and surrounding islands-Charlevoix- 219 PM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Southwest to West winds 20 to 30 mph with gusts up to 50 mph. Strongest winds likely in coastal areas. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 8 PM EST this evening. * IMPACTS...Gusty winds will blow around the snow on the ground, creating near whiteouts in exposed areas and possibly slick travel. Unsecured objects will blow around. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JRK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Jan 26, 12:28 PM EST, 1 hour 5 minutes earlier. Its key messages:
- Lake effect snow showers diminish today.
- Snow chances at times through mid-next week.
- Increasingly gusty winds this afternoon through Monday night.
Area forecast discussion, Jan 26, 12:28 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1228 PM EST Sun Jan 26 2025
.KEY MESSAGES...
- Lake effect snow showers diminish today.
- Snow chances at times through mid-next week.
- Increasingly gusty winds this afternoon through Monday night.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 330 AM EST Sun Jan 26 2025
Pattern/synopsis: An initial cold front is moving quickly across
the eastern lakes, with a secondary front making progress into
upper MI. High pressure over the central high plains extends
ridging into the OH Valley. Aloft, nw flow is already
reestablished. A moisture-starved wave digs across the area late
today, with additional energy and better moisture just upstream
by Monday morning.
Forecast: Wnw-flow lake effect snow is occurring, a fair bit
more vigorous on Superior than Lake MI. Will keep an eye on
trends for a little longer... might end up extending the
advisory for Chip Co later into the morning. For now will keep
the current headlines thru 7 am.
850mb thermal trof (into the mid minus teens) is crossing the
region early this morning. We are warm advecting by this
afternoon, with 850mb temps into minus single digits by evening.
As is typical, inversion heights will fall as warm advection
develops. Winds also back to wsw today. Lake effect snow will
diminish with time, though pops will be reasonably high in wnw
flow areas to start the morning. Only a slight chance for snow
by late in the day in wsw flow areas (far northern lower MI).
Daytime accums 1" to locally 2" in western Chippewa, less than
1" elsewhere.
Mainly quiet tonight. Deeper moisture remains upstream, though
layered clouds will increase with time. Perhaps a small chance
for some light snow very late tonight, with higher pops during
the day Monday. Sw surface winds will increase (though
increasing stability will limit the degree that winds can mix
down). Exposed areas can expect some blowing/drifting snow late
tonight.
Max temps today low-mid 20s for most, maybe upper 20s on the
coast near/south of Empire. Lows tonight mid teens to mid 20s,
and will be relatively early, with rising temps overnight.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 330 AM EST Sun Jan 26 2025
Pattern Synopsis/Forecast:
Longwave troughing located across the eastern half of CONUS, will
provide enough support for occasional snow showers and gusty winds
through the long-term as shortwaves track through the flow. At the
end of the period, guidance continues to support ridging tracking
back into the Great Lakes region in advance of a developing low
pressure over the Plains.
Forecast Details:
At the start of the period Monday, a passing clipper to the north of
the region will aide in increasing winds region-wide. Gusts as high
as 30-40 mph will be possible, with the highest expected near the
Lake Michigan shoreline. Along with gusty winds, chances for
accumulating snowfall increase through the day as a more favorable
environment creeps into the region from the north. Best chances for
snow will be Monday afternoon through Monday night, especially in
the snow belts of eastern upper and northwest lower. Aformentioned
gusty winds combined with accumulating snowfall may result in
blowing/ drifting snow which could reduce visibilities and create
pockets of hazardous travel. Late Tuesday into Wednesday brings the
next system with widespread accumulating light to moderate snowfall
across much of the Northwoods. Winds will slowly decrease heading
into Tuesday/ Wednesday but still expected to be breezy with gusts
20+ mph, which could still produce visibility reductions during this
timeframe. Occasional lake effect snow showers will be possible into
Thursday ahead of ridging beginning to nose in from the southwest.
Aforementioned ridging will build in advance of a closed low
pressure thats progged to impact the region by the weekend. Guidance
continues to have several questions on how/where this feature will
evolve, so this will be something we will keep our eyes on in the
coming week.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1224 PM EST Sun Jan 26 2025
...35kt+ Wind Gusts on Monday...
A few lingering lake effect snow showers or flurries this
afternoon, otherwise dry. Conditions trending toward VFR this
afternoon and tonight (with pockets of MVFR early). A strong
cold front approaches the region on Monday. The gradient will
tighten and winds will gust 35+kts from the southwest. Areas of
blowing snow are likely. A cold front will push through later in
the day with increasing chances of snow showers. VFR cigs early,
with areas of MVFR cigs/vsbys later in the day.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Gale Warning from midnight tonight to 1 AM EST Tuesday for
LHZ345>349.
Gale Warning from 8 PM this evening to 9 PM EST Monday for
LMZ323-341-342-344>346.
Gale Warning from 8 PM this evening to 9 PM EST Monday for
LSZ321.
Small Craft Advisory until 9 PM EST Monday for LSZ322.
&&
SHORT TERM...JZ
LONG TERM...NSC
AVIATION...JKHazardous weather outlook, Jan 26, 10:43 AM EST, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1043 AM EST Sun Jan 26 2025 MIZ016>018-020>036-041-042-086>088-095>099-271545- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1043 AM EST Sun Jan 26 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow and gusty winds are possible Monday through Monday night, especially across eastern upper and northwest lower Michigan. Additional snow chances continue at various times through at least the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-271545- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1043 AM EST Sun Jan 26 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Gale force winds are expected tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale force winds are expected into Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:36 PM EST | Gale Watch | APX | 6 hr | |
| Jan 26, 4:05 AM EST | Gale Warning | APX | 45 hr |
Nearby
Wind Advisories in Michigan, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.